Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 30, 2021Floyd County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 30, 2021, 8:30 PM EDT for Floyd County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 8:30 PM EDT (00:30 UTC)
Expired
Aug 30, 2021, 9:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

849 
WWUS82 KFFC 310030
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Mon Aug 30 2021
 
GAZ011-019-310100-
Chattooga GA-Floyd GA-
830 PM EDT Mon Aug 30 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN FLOYD
AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 900 PM EDT...

At 830 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Cave Spring, or near
Forney...moving north at 35 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited 
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Rome, Cave Spring, Chattoogaville, Coosa and Holland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3440 8538 3433 8525 3408 8531 3408 8541
      3409 8542 3437 8548
TIME...MOT...LOC 0030Z 180DEG 28KT 3414 8538 

MAX HAIL SIZE...
MAX WIND GUST...

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 7:34 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 30, 7:34 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
734 PM EDT Mon Aug 30 2021

.PREV DISCUSSION... /Issued 346 PM EDT Mon Aug 30 2021/

SHORT TERM /Tonight through Tuesday Night/...

The main issue this forecast is Ida and how the storm will affect
our area. The forecast track will put the eastern side of Ida over
much of north and west central GA through Tuesday. Best pops have
been continued for north and west GA through tonight with showers
and thunderstorms area wide Tuesday. As Ida moves to our north by
late Tuesday...pops should gradually diminish from the south and
west Tuesday night. Enhanced dynamics combined with tropical
moisture should keep much of the area in a risk for possible severe
thunderstorms tonight into Tuesday with isolated tornadoes and heavy
downpours the main threats. Convection associated with the extreme
outer edge of Ida already developing across north and western GA so
have decided to extend the Flash Flood Watch southward to include
five more counties just bordering the Chattahoochee River. Expecting
two to three inches with higher amounts possible from Tuesday
morning through Wednesday afternoon.

41

LONG TERM /Wednesday through Monday/...

By Wednesday morning, the remnants of Ida have continued their march
to the northeast. This places us in a region of residual tropical
moisture, especially for far northeastern Georgia, so have high-end
chance to likely PoPs as a result. There is some disagreement
regarding how quickly any remnant moisture affecting the CWA is
ushered off to our north and east by the upper level trough
associated with Ida. The GFS is more persistent, keeping an eastward-
moving band of moisture across central GA through Thursday morning,
while the Euro favors a drying trend through late Wednesday
afternoon. This shift in moisture occurs as the edge of an upper-
level ridge shifts into the southeast, so have leaned toward the
drier solution and capped PoPs at slight for our northeastern
Georgia counties on Thursday.

As we move into through the late week and into the weekend, we see
almost no moisture return as the fringes of the 594 dam upper-level
ridge centered over the Great Plains edges further eastward. We
remain wedged into a regime of northwesterly flow aloft into next
week, with PoPs below a slight chance across much of northern and
central Georgia each day. Drier air filtering in helps keep humidity
down, and with highs in the 80s, afternoons should be pleasant along
and north of the I-85 corridor; highs closer to and slightly above
90 are expected further southeast.

Reaves/Hochstatter

&&

.AVIATION...
00Z Update...
Active period with the remnants of Ida moving across the SE states
through the period. TSRA across the northern terminals this
evening are weakening, so will only mention shra. Hi-res models
show widespread SHRA increasing overnight. Have tried to time when
the heaviest activity will come through in the mid morning.
Another heavier band possible during the late afternoon. Frequent
east gusts between 20-25kt tomorrow.

//ATL Confidence...00Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  82  71  82 /  30  80  80  50
Atlanta         72  79  70  81 /  60  90  90  40
Blairsville     67  73  66  75 /  60  90 100  70
Cartersville    71  78  70  80 /  80 100 100  40
Columbus        73  81  72  84 /  70  90  90  40
Gainesville     72  77  70  79 /  50  80 100  50
Macon           74  83  73  87 /  30  80  60  40
Rome            71  79  71  83 /  90 100  90  40
Peachtree City  72  79  70  82 /  60  90  90  40
Vidalia         74  90  74  89 /  10  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Tuesday morning through Wednesday
afternoon for the following zones: Bartow...Carroll...Catoosa...
Chattooga...Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...
Floyd...Gilmer...Gordon...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

&&

SHORT TERM...41
LONG TERM....Reaves
AVIATION...NListemaa
Hazardous weather outlook, Aug 30, 3:27 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
327 PM EDT Mon Aug 30 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
327 PM EDT Mon Aug 30 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Outer rainbands from Tropical Storm Ida will impact portions of
western Georgia through the rest of the evening and into the
overnight hours. Locally heavy rain, and gusty winds will be the
primary concern. Isolated tornadoes are possible late tonight and
into the overnight hours as the system moves closer.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The remains of Hurricane Ida will move northeast into middle
Tennessee on Tuesday. Periods of heavy rain will be possible in
north Georgia early Tuesday morning into Wednesday. Total amounts
will average 2 to 4 inches with local amounts near 5 inches
possible. A Flash Flood Watch has been issued for parts of north
Georgia accordingly. A threat for isolated tornadoes will continue
into early Wednesday as outer bands move through. Some strong wind
gusts with stronger storms are possible as well. Please stay
tuned to the latest forecast for more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 30, 4:44 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Mon Aug 30 2021

GAZ002-004-012-019-302115-
Whitfield GA-Walker GA-Gordon GA-Floyd GA-
444 PM EDT Mon Aug 30 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN FLOYD,
SOUTH CENTRAL WHITFIELD, SOUTHEASTERN WALKER AND NORTHWESTERN GORDON
COUNTIES THROUGH 515 PM EDT...

At 444 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Sugar Valley, or near
Calhoun...moving north at 20 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Calhoun, Resaca, Oostanaula, Villanow, Sugar Valley, Lake Marvin and
Tilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3469 8494 3446 8493 3445 8507 3455 8512
      3459 8511 3459 8514 3464 8517 3472 8508
TIME...MOT...LOC 2044Z 168DEG 19KT 3453 8502

MAX HAIL SIZE...
MAX WIND GUST...
Special weather statement, Aug 30, 5:11 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Mon Aug 30 2021

GAZ004>007-012>014-021-302145-
Gilmer GA-Whitfield GA-Dawson GA-Cherokee GA-Gordon GA-Pickens GA-
Murray GA-Fannin GA-
511 PM EDT Mon Aug 30 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL
CHEROKEE, GILMER, MURRAY, WHITFIELD, NORTHWESTERN DAWSON,
NORTHEASTERN GORDON, PICKENS AND CENTRAL FANNIN COUNTIES THROUGH 545
PM EDT...

At 510 PM EDT...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from near Dalton
to near Ball Ground...and moving north at 25 mph.

HAZARD...winds up to 40 mph...pea sized hail...frequent cloud to
         ground lightning and increased chance of a brief tornado.

SOURCE...Radar indicated.

IMPACT...While winds should result in minor damage to tree limbs and
         blowing around of light...unsecured objects...the leading
         edge of this line of storms has also exhibited areas of
         localized rotation. A brief tornado could quickly form.

Some locations in the path of these storms include
Dalton, Canton, Chatsworth, Jasper, Ellijay, Varnell, Ball Ground,
Nelson, Eton, Tunnel Hill, Cohutta, East Ellijay, Talking Rock,
Ranger, Amicalola Falls State Park, Crandall, Sequoyah Lake, Sumac,
Gregory and Fausett Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3499 8464 3485 8448 3484 8437 3480 8431
      3472 8425 3467 8425 3464 8420 3454 8419
      3424 8443 3482 8508 3482 8506 3486 8506
      3486 8503 3488 8501 3491 8502 3492 8501
      3497 8500 3497 8498 3499 8498
TIME...MOT...LOC 2110Z 199DEG 21KT 3481 8496 3437 8446

MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH
Special weather statement, Aug 30, 5:46 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT Mon Aug 30 2021

GAZ068>071-081-302215-
Lamar GA-Monroe GA-Upson GA-Crawford GA-Pike GA-
546 PM EDT Mon Aug 30 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL PIKE,
SOUTHWESTERN MONROE, NORTHEASTERN UPSON, NORTHWESTERN CRAWFORD AND
LAMAR COUNTIES THROUGH 615 PM EDT...

At 546 PM EDT...a strong thunderstorm was over Logtown, or 8 miles
east of Thomaston...moving north at 20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Barnesville, Forsyth, Milner, Yatesville, Culloden, Aldora, The Rock,
Goggins, Redbone Crossroads, Brent, Redbone, Logtown, Collier,
Piedmont and Johnstonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3282 8430 3315 8425 3308 8394 3277 8410
TIME...MOT...LOC 2146Z 195DEG 19KT 3287 8418

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 30, 6:56 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Mon Aug 30 2021

GAZ053-067-302330-
Coweta GA-Meriwether GA-
656 PM EDT Mon Aug 30 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
MERIWETHER AND SOUTHEASTERN COWETA COUNTIES THROUGH 730 PM EDT...

At 656 PM EDT...a strong thunderstorm was over Rocky Mount, or 8
miles north of Greenville...moving north at 35 mph.

HAZARD...40 to 50 mph wind and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Senoia, Luthersville, Moreland, Sharpsburg, Turin, East
Newnan, Rocky Mount, Thomas Crossroads and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3310 8464 3311 8475 3335 8481 3342 8468
      3334 8456
TIME...MOT...LOC 2256Z 182DEG 29KT 3315 8469

MAX HAIL SIZE...
MAX WIND GUST...50MPH
Special weather statement, Aug 30, 7:23 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EDT Mon Aug 30 2021

GAZ042-052-053-302345-
Coweta GA-Carroll GA-Heard GA-
723 PM EDT Mon Aug 30 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CARROLL, NORTHEASTERN HEARD AND WESTERN COWETA COUNTIES THROUGH 745
PM EDT...

At 722 PM EDT...a strong thunderstorm was over Powers Crossroads, or
8 miles northeast of Franklin...moving north at 40 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Newnan, Carrollton, Grantville, Whitesburg, Centralhatchee,
Roopville, Plant Yates, Byers Crossroads, Arnco-Sargent, Powers
Crossroads, Seaton Lake, Handy, Dunaway Gardens, Clem, Lowell, Plant
Wansley and Roscoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3361 8496 3358 8491 3357 8490 3357 8488
      3355 8483 3354 8483 3353 8482 3351 8482
      3351 8479 3324 8485 3325 8507 3353 8516
TIME...MOT...LOC 2322Z 181DEG 35KT 3334 8496

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 30, 8:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Mon Aug 30 2021

GAZ011-019-310100-
Chattooga GA-Floyd GA-
830 PM EDT Mon Aug 30 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN FLOYD
AND SOUTHWESTERN CHATTOOGA COUNTIES THROUGH 900 PM EDT...

At 830 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Cave Spring, or near
Forney...moving north at 35 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited
         localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Rome, Cave Spring, Chattoogaville, Coosa and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3440 8538 3433 8525 3408 8531 3408 8541
      3409 8542 3437 8548
TIME...MOT...LOC 0030Z 180DEG 28KT 3414 8538

MAX HAIL SIZE...
MAX WIND GUST...

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:44 PM EDTSpecial Weather StatementFFCWhite31 min
Aug 30, 9:17 PM EDTSpecial Weather StatementFFCTowns28 min
Aug 31, 8:26 AM EDTSpecial Weather StatementFFCCarroll, Heard, Troup34 min
Aug 31, 11:35 AM EDTSpecial Weather StatementFFCPulaski, Wilcox25 min
Aug 31, 11:57 AM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Twiggs33 min
Aug 31, 12:13 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam32 min
Aug 31, 12:27 PM EDTSpecial Weather StatementFFCLaurens, Telfair, Wilkinson33 min
Aug 31, 12:30 PM EDTRiver Flood WarningFFCCobb4 hr
Aug 31, 12:43 PM EDTSpecial Weather StatementFFCBaldwin, Clarke, Greene, Jackson, Morgan, Oconee and 1 more32 min
Aug 31, 1:00 PM EDTSpecial Weather StatementFFCHancock, Johnson, Washington30 min
Aug 31, 1:15 PM EDTSpecial Weather StatementFFCCatoosa, Walker30 min
Aug 31, 1:18 PM EDTSpecial Weather StatementFFCGreene, Madison, Oglethorpe27 min
Aug 31, 1:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 31, 1:23 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington52 min
Aug 31, 1:41 PM EDTSpecial Weather StatementFFCBartow34 min
Aug 31, 1:54 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Taliaferro, Warren36 min
Aug 31, 1:59 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen46 min
Aug 31, 2:23 PM EDTSpecial Weather StatementFFCWilkes37 min
Aug 31, 2:25 PM EDTRiver Flood WarningFFCWhitfield3 days
Aug 31, 5:23 PM EDTSpecial Weather StatementFFCTalbot37 min
Aug 31, 7:10 PM EDTSpecial Weather StatementFFCStewart, Webster35 min
Aug 31, 7:25 PM EDTSevere Thunderstorm WarningFFCStewart35 min
Aug 31, 7:33 PM EDTTornado WarningFFCLamar, Monroe, Upson27 min
Aug 31, 7:51 PM EDTSpecial Weather StatementFFCMonroe24 min
Aug 31, 7:58 PM EDTSpecial Weather StatementFFCWebster32 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.